Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 40, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 30, 2002, 5:36 PM CST for Johnson County, Texas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2002, 5:36 PM CST (23:36 UTC)
- Expired
- Mar 30, 2002, 6:30 PM CST
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Johnson County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 5:52 PM CST | Hail 1 | Cleburne, TX | |
| Mar 30, 6:09 PM CST | Hail 1.25 | Burleson, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 1:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871 WUUS54 KFWD 302336 SVRFTW TXC251-310030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 535 PM CST SAT MAR 30 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 630 PM CST * AT 535 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM 17 MILES WEST OF JOSHUA TO 6 MILES SOUTHWEST OF CLEBURNE...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CLEBURNE AROUND 545 PM CST KEENE...JOSHUA AROUND 600 PM CST BURLESON AROUND 615 PM CST ALVARADO AROUND 620 PM CST VENUS AROUND 630 PM CST LARGE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THESE STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3256 9763 3219 9751 3229 9710 3255 9711 07/BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:50 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 30, 3:50 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CST SAT MAR 30 2002 MID-LEVEL VORTEX HAS MADE STEADY EASTWARD PROGRESS ACROSS TEXAS TODAY...AND IS NOW VISIBLE IN WATER VAPOR IMAGERY OVER SAN ANGELO. THUNDERSTORMS CONTINUE TO FORM ALONG THE EASTERN EDGE OF THE MID-LEVEL DRY SLOT...IN AREA OF STEEPER LAPSE RATES AND ENHANCED DIABATIC HEATING. A WEAK WARM FRONT REMAINS DRAPED ACROSS THE SOUTHERN THIRD OF THE CWA...AS PER SURFACE OBS FROM 30/21Z. WITH ENHANCED LOW-LEVEL SHEAR AND HELICITY PRESENT IN ENVIRONMENT NEAR THE BOUNDARY...A THREAT OF SEVERE THUNDERSTORMS AND ISOLATED TORNADOES WILL CONTINUE ALONG AND SOUTH OF THIS BOUNDARY THROUGH LATE EVENING. THE THREAT OF HEAVY RAIN IS EXPECTED TO CONTINUE...MAINLY IN AREAS AROUND AND EAST OF THE DFW METROPLEX...AS NEARLY-SATURATED SOIL WILL NOT TOLERATE MUCH ADDITIONAL RAINFALL. AS MID/UPPER LOW CONTINUES MOVING EAST AND AWAY FROM THE AREA EARLY ON SUNDAY...EXPECT SKIES TO CLEAR FROM WEST TO EAST ON SUNDAY MORNING. THERE IS A LOW CHANCE OF SOME LIGHT RESIDUAL PRECIP ON SUNDAY MORNING IN THE NORTHEAST COUNTIES...BUT ENTIRE AREA SHOULD BE PRECIP FREE BY NOON. SOUTH WINDS WILL RETURN TO THE AREA ON MONDAY...AS SURFACE LOW OVER CENTRAL PLAINS DEEPENS IN RESPONSE TO VORT MAX DIGGING OVER THE UPPER MIDWEST. COLD FRONTAL PASSAGE ASSOCIATED WITH THIS FEATURE IS EXPECTED TO BE IN THE LATE TUESDAY NIGHT/EARLY WEDNESDAY MORNING TIME FRAME. CLOUDS AND COOLER TEMPS CAN BE EXPECTED FOR WEDNESDAY AND THURSDAY. WITH MAIN SYNOPTIC FORCING LOCATED ACROSS THE NORTHERN PLAINS...AND LIMITED MOISTURE RETURN EXPECTED FROM THE GULF...AM NOT BUYING INTO LIGHT QPF AMOUNTS THE AVN IS ADVERTISING EARLY ON WEDNESDAY MORNING. MID-LEVEL RIDGING WILL ALLOW FOR A WARM-UP ON FRIDAY...BEFORE A LOW AMPLITUDE WAVE EMBEDDED IN THE SUBTROPICAL JET APPROACHES THE AREA ON SATURDAY. WILL KEEP CHANCE POPS ASSOCIATED WITH THIS FEATURE ON SATURDAY. FCSTID = 65/DD DFW 53 71 51 74 / 70 0 0 0 ACT 56 73 53 77 / 70 0 0 0 .FWD...FLASH FLOOD WATCH IS IN EFFECT FOR THE EASTERN HALF OF NORTH TEXAS THROUGH TONIGHT. ...TORNADO WATCH UNTIL 600 PM CST SATURDAY FOR ZONES TXC001...TXC027...TXC145...TXC161...TXC289...TXC293...TXC309...TXC331 ...TXC395. ...TORNADO WATCH UNTIL 600 PM CST SATURDAY FOR ZONES TXC035...TXC085...TXC093...TXC099...TXC113...TXC121...TXC133...TXC139 ...TXC143...TXC193...TXC213...TXC217...TXC221...TXC223...TXC231...TXC 237...TXC251...TXC257...TXC281...TXC333...TXC349...TXC363...TXC367... TXC379...TXC397...TXC425...TXC429...TXC439...TXC467...TXC497... TXC503.
In the hours before
Special weather statement, Mar 30, 3:56 PM CST, 1 hour 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310345- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 356 PM CST SAT MAR 30 2002 ...SEVERE THUNDERSTORMS... A SLOW MOVING UPPER LEVEL LOW PRESSURE AREA WILL MOVE ACROSS A FRONTAL BOUNDARY THAT REMAINS ACROSS NORTH TEXAS LATE THIS AFTERNOON. THE ATMOSPHERE ACROSS NORTH TEXAS REMAINS VERY MOIST AND UNSTABLE THIS AFTERNOON. THUS...THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE INTO TONIGHT FOR ALL OF THE REGION. THE MAIN THREAT WILL BE FROM LARGE HAIL...BUT VERTICAL WIND PROFILES WILL CONTINUE TO SUPPORT SUPERCELL STORMS CAPABLE OF PRODUCING TORNADOES. THE SEVERE THREAT SHOULD EASE AFTER MIDNIGHT. ...FLOODING... LOCALLY HEAVY RAINFALL...ON ALREADY SATURATED SOILS...WILL CREATE FLOODING AND FLASH FLOODING TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR THE EASTERN HALF OF NORTH TEXAS. THE WATCH IS ROUGHLY EAST OF A THE I-35 CORRIDOR.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:58 PM CST | Severe Thunderstorm Warning | FWD | Wise | 47 min |
| Mar 29, 11:05 PM CST | Severe Thunderstorm Warning | FWD | Eastland | 55 min |
| Mar 29, 11:17 PM CST | Severe Thunderstorm Warning | FWD | Jack | 28 min |
| Mar 29, 11:22 PM CST | Severe Thunderstorm Warning | FWD | Jack | 23 min |
| Mar 29, 11:45 PM CST | Severe Thunderstorm Warning | FWD | Wise | 25 min |
| Mar 29, 11:54 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 56 min |
| Mar 30, 12:05 AM CST | Severe Thunderstorm Warning | FWD | Erath | 55 min |
| Mar 30, 12:42 AM CST | Severe Thunderstorm Warning | FWD | Parker | 78 min |
| Mar 30, 1:02 AM CST | Severe Thunderstorm Warning | FWD | Denton | 43 min |
| Mar 30, 1:31 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 59 min |
| Mar 30, 2:02 AM CST | Severe Thunderstorm Warning | FWD | Mills | 58 min |
| Mar 30, 2:14 AM CST | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 46 min |
| Mar 30, 2:23 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 52 min |
| Mar 30, 2:34 AM CST | Severe Thunderstorm Warning | FWD | Dallas | 71 min |
| Mar 30, 2:42 AM CST | Flash Flood Warning | FWD | Dallas | 4 hr |
| Mar 30, 11:44 AM CST | Severe Thunderstorm Warning | FWD | Milam | 46 min |
| Mar 30, 12:04 PM CST | Severe Thunderstorm Warning | FWD | Falls | 56 min |
| Mar 30, 12:08 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 52 min |
| Mar 30, 1:04 PM CST | Severe Thunderstorm Warning | FWD | Hill | 41 min |
| Mar 30, 1:13 PM CST | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| Mar 30, 1:18 PM CST | Tornado Warning | FWD | Limestone | 42 min |
| Mar 30, 1:44 PM CST | Tornado Warning | FWD | Freestone | 31 min |
| Mar 30, 2:12 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 63 min |
| Mar 30, 2:19 PM CST | Severe Thunderstorm Warning | FWD | Freestone | 41 min |
| Mar 30, 2:24 PM CST | Severe Thunderstorm Warning | FWD | Comanche | 51 min |
| Mar 30, 2:33 PM CST | Severe Thunderstorm Warning | FWD | Leon | 57 min |
| Mar 30, 3:12 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 63 min |
| Mar 30, 5:53 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.